Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 16, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 26, 2016, 3:20 PM CST for 16 counties in Texas. It took effect at Nov 27, 2016, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2016, 3:20 PM CST (21:20 UTC)
- In effect from
- Nov 27, 2016, 11:00 AM CST
- Expired
- Nov 27, 2016, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WWUS74 KLUB 262120 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CST SAT NOV 26 2016 TXZ021>023-027-028-270600- /O.NEW.KLUB.WI.Y.0016.161127T1700Z-161127T2300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...MULESHOE...LITTLEFIELD...OLTON 320 PM CST SAT NOV 26 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SUNDAY. * TIMING...FROM LATE MORNING THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST WINDS AT 30 TO 35 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS WILL BE POSSIBLE...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. ADDITIONALLY...PATCHY BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
3 follow-up statements
812 WWUS74 KLUB 270617 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1217 AM CST SUN NOV 27 2016 TXZ021>023-027-028-271430- /O.CON.KLUB.WI.Y.0016.161127T1700Z-161127T2300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...MULESHOE...LITTLEFIELD...OLTON 1217 AM CST SUN NOV 27 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * TIMING...FROM LATE MORNING THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST WINDS AT 30 TO 35 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS WILL BE POSSIBLE... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. ADDITIONALLY...PATCHY BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
576 WWUS74 KLUB 271028 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 428 AM CST SUN NOV 27 2016 TXZ024-029-030-033>036-039>042-271830- /O.EXA.KLUB.WI.Y.0016.161127T1700Z-161127T2300Z/ BRISCOE-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY- LYNN-GARZA- INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...PLAINVIEW... CEDAR HILL...MORTON...LEVELLAND...LUBBOCK...RALLS...CROSBYTON... LORENZO...DENVER CITY...PLAINS...BROWNFIELD...TAHOKA...ODONNELL... GRAHAM...POST 428 AM CST SUN NOV 27 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * TIMING...FROM LATE MORNING THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST WINDS AT 25 TO 35 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS WILL BE POSSIBLE... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. ADDITIONALLY...PATCHY BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$ TXZ021>023-027-028-271830- /O.CON.KLUB.WI.Y.0016.161127T1700Z-161127T2300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...MULESHOE...LITTLEFIELD...OLTON 428 AM CST SUN NOV 27 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * TIMING...FROM LATE MORNING THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST WINDS AT 25 TO 35 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS WILL BE POSSIBLE... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. ADDITIONALLY...PATCHY BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
005 WWUS74 KLUB 271909 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 109 PM CST SUN NOV 27 2016 TXZ021>024-027>030-033>036-039>042-272300- /O.CON.KLUB.WI.Y.0016.000000T0000Z-161127T2300Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD... OLTON...PLAINVIEW...CEDAR HILL...MORTON...LEVELLAND...LUBBOCK... RALLS...CROSBYTON...LORENZO...DENVER CITY...PLAINS...BROWNFIELD... TAHOKA...ODONNELL...GRAHAM...POST 109 PM CST SUN NOV 27 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * TIMING...THROUGH LATE AFTERNOON. * WINDS...SOUTHWEST WINDS AT 25 TO 35 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS WILL BE POSSIBLE... ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH ORIENTED ROADWAYS. ADDITIONALLY...PATCHY BLOWING DUST MAY LOCALLY RESTRICT VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. ADJUST TRAVEL AND OUTDOOR ACTIVITIES ACCORDINGLY. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 26, 11:40 AM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Nov 26, 11:40 AM CST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1140 AM CST Sat Nov 26 2016 .AVIATION... MVFR will likely continue at all TAF sites through the day. However, there may be periods of VFR CIGS during the afternoon and early evening. A strong moisture surge tonight will bring a chance of fog and additional low CIGS into IFR category. Although breezy winds out of the south-southwest are not the most favorable for fog development, abundant moisture will be moving into the region. && PREV DISCUSSION... /issued 326 AM CST Sat Nov 26 2016/ SHORT TERM... An embedded shortwave trough continues tracking east across West Texas and the South Plains just out ahead of an upper level ridge axis that is also tracking east, currently in eastern New Mexico and will be central Texas by early this evening. Surface moisture is slowly advecting north in light southerly flow and is expected to provide a low stratus cloud deck through mid morning across the southern half of the CWA at least, and may inch as far north as Plainview on the Caprock. Surface winds will veer and increase out of the southwest in response to the ridge axis shifting east which will coincide in a quick decoupling by late morning and low clouds scouring out. Though low ceilings will lift by late morning, low level moisture will remain intact across our area and increasing high level cloudiness from a developing system to our west will keep temps right around seasonal norms for late November...low to mid 60s. Height falls aloft will maintain clouds through the night into early Sunday as a surface trough works west to east. Southern Texas Panhandle will see a slight chance of precipitation early Sunday morning under top down moistening but best chances remain north out of our area. Will likely see some low clouds and/or patchy fog early Sunday morning as well along with mild overnight temps, mainly in the middle to upper 40s. LONG TERM... The models this morning are showing pretty good continuity with the overall pattern, so few meaningful changes have been made to the forecast. A long wave trough is still expected to be carved out over the continental U.S. early this week. This trough will initially push onto the West Coast later tonight with the first short wave trough ejecting from it Sunday. This trough will be fairly stout and will deepen after it crosses the Colorado Front Range late Sunday, closing off over the Northern Plains. This will create a pretty tight pressure gradient across the southern High Plains during the day. Stratus will need to be eroded before winds can veer and increase, and that is expected to happen by early afternoon. A second, weaker, trough will move across the southern High Plains Monday keeping the pressure gradient tight. This day may turn out to be windier with MOS showing the potential for low end advisory criteria. Will hold off on that for now, but it will be a trend to watch. The third and final trough to eject from this long wave pattern will cross the region Tuesday night or early Wednesday. The models have trended more to a pretty significant positive tilt with this trough, and thus continue to look even less likely to produce precipitation. Will follow the previous forecast and trim precipitation chances even further. The long wave trough will eject eastward Thursday and will be replaced by short wave ridging as a closed low is progged to take shape near Baja California. The models have been showing this pattern developing for several runs in a row. Warm conveyor belt precipitation could fall as early as Friday across the Rolling Plains, but the main show with this system will be just after the valid period of the forecast. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Nov 26, 2:28 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 228 PM CST SAT NOV 26 2016 TXZ021>044-272030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 228 PM CST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDY CONDITIONS MAY DEVELOP ACROSS THE REGION WITH SUSTAINED WINDS GREATER THAN 30 MPH IN THE EXTREME SOUTHWESTERN TEXAS PANHANDLE ON SUNDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP SUNDAY AND MONDAY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.